Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 69, NWS Nashville, TN

July 20, 1999Cumberland County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 20, 1999, 2:06 PM CDT for Cumberland County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 1999, 2:06 PM CDT (19:06 UTC)
Expired
Jul 20, 1999, 4:00 PM CDT
In force
114 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Cumberland County, TN

The radar

The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOHX 201910
FFWBNA
TNC035-202100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT TUE JUL 20 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CROSSVILLE

* UNTIL 400 PM CDT

* AT 159 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY 
HEAVY   RAIN OVER THE AREA SOUTH OF CROSSVILLE ALONG HIGHWAY 127
WESTWARD TO HIGHWAY 101. THIS INCLUDE VANDEVER AND THE LAKE TANSI 
VILLAGE AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE  IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:45 AM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 20, 9:45 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT TUE JUL 20 1999

LOW LEVEL RIDGE CENTERED OVER SE GULF COAST STATES. HIGH LEVEL
RIDGE AS SEEN ON WATER VAPOR CHANNEL CENTERED OVER MID MISSISSIPPI
VALLEY. DEBRIS CLOUDS FROM MCC/MCS/LARGE GROUP OF TSTMS OVER THE
IL/IN AREA DRIFTING SWD INTO MID TN BUT ALSO APPEARS TO BE
DISSIPATING SOMEWHAT. STGLY DIFFLUENT AREA OVER KY/WV/NE TN
WITH MODELS INDICATING SOME MASS DIVERGENCE OVER THE STATE TODAY.
P-WATER BUMPING ABOVE 2.0 INCHES H2O.

CURRENT PACKAGE USING A 20/30 POP SCHEME WHICH SEEMS REASONABLE.
00Z FWC POPS SEEM TO BE A BIT HIGH. TEMPS EXPECTED TO EDGE UP INTO
THE LOW TO MID 90S. SEE NO REASON TO CHANGE CURRENT PACKAGE.

18
JLM

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.